Alert archive / California / Winter Storm Warnings in 2014
Winter Storm Warning 9, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Dec 1, 2014, 12:35 PM PST. It took effect at Dec 2, 2014, 12:00 PM PST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2014, 12:35 PM PST (20:35 UTC)
- In effect from
- Dec 2, 2014, 12:00 PM PST
- Expired
- Dec 3, 2014, 9:28 PM PST
- In force
- 33 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
324 WWUS46 KSTO 012035 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1235 PM PST MON DEC 1 2014 CAZ068-069-021400- /O.UPG.KSTO.WS.A.0007.141202T1800Z-141204T1200Z/ /O.NEW.KSTO.WS.W.0009.141202T2000Z-141204T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 1235 PM PST MON DEC 1 2014 ...WINTER STORM WARNING IN EFFECT FROM NOON TUESDAY TO 4 AM PST THURSDAY ABOVE 7000 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING ABOVE 7000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON TUESDAY TO 4 AM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS: TRAVELERS MAY EXPERIENCE DELAYS. CHAIN RESTRICTIONS LIKELY THROUGH THE PASSES. * CONFIDENCE: HIGH. * TIMING: A STRONG WINTER STORM WILL BEGIN TO AFFECT THE REGION TUESDAY AND WILL CONTINUE INTO THURSDAY. THE PERIOD OF HEAVIEST SNOWFALL IS EXPECTED TUESDAY NIGHT AND WEDNESDAY. * LOCATIONS INCLUDE: DONNER PASS...ECHO SUMMIT...CARSON PASS. * SNOW ACCUMULATIONS: 12 TO 18 INCHES WITH 2 TO 3 FEET OVER THE HIGHER PEAKS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
5 follow-up statements
451 WWUS46 KSTO 021130 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PST TUE DEC 2 2014 CAZ068-069-030000- /O.CON.KSTO.WS.W.0009.141202T2000Z-141204T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 330 AM PST TUE DEC 2 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST THURSDAY ABOVE 7000 FEET FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA AND LASSEN NATIONAL PARK... * IMPACTS: TRAVELERS MAY EXPERIENCE DELAYS. CHAIN RESTRICTIONS LIKELY THROUGH THE PASSES. * CONFIDENCE: HIGH. * TIMING: A STRONG WINTER STORM WILL BEGIN TO AFFECT THE REGION TODAY AND WILL CONTINUE INTO THURSDAY. THE PERIOD OF HEAVIEST SNOWFALL IS EXPECTED TONIGHT AND WEDNESDAY. * LOCATIONS INCLUDE: DONNER PASS...ECHO SUMMIT...CARSON PASS. * SNOW ACCUMULATIONS: 12 TO 18 INCHES WITH 2 TO 3 FEET OVER THE HIGHER PEAKS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
661 WWUS46 KSTO 022308 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 308 PM PST TUE DEC 2 2014 CAZ068-069-031400- /O.CON.KSTO.WS.W.0009.000000T0000Z-141204T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 308 PM PST TUE DEC 2 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY ABOVE 7000 FEET... * IMPACTS: TRAVELERS MAY EXPERIENCE DELAYS. CHAIN RESTRICTIONS LIKELY THROUGH THE PASSES. * CONFIDENCE: HIGH. * TIMING: A STRONG WINTER STORM WILL CONTINUE TO IMPACT THE AREA INTO THURSDAY. THE PERIOD OF HEAVIEST SNOWFALL IS EXPECTED TONIGHT AND WEDNESDAY. * LOCATIONS INCLUDE: DONNER PASS...ECHO SUMMIT...CARSON PASS. * SNOW ACCUMULATIONS: 12 TO 18 INCHES. 2 TO 3 FEET POSSIBLE OVER THE HIGHER PEAKS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
001 WWUS46 KSTO 030522 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 922 PM PST TUE DEC 2 2014 CAZ068-069-031730- /O.CON.KSTO.WS.W.0009.000000T0000Z-141204T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 922 PM PST TUE DEC 2 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY ABOVE 7000 FEET... * IMPACTS: TRAVELERS MAY EXPERIENCE DELAYS. CHAIN RESTRICTIONS LIKELY THROUGH THE PASSES. * CONFIDENCE: HIGH. * TIMING: A STRONG WINTER STORM WILL CONTINUE TO IMPACT THE AREA INTO THURSDAY. THE PERIOD OF HEAVIEST SNOWFALL IS EXPECTED LATE TONIGHT AND WEDNESDAY. * LOCATIONS INCLUDE: DONNER PASS...ECHO SUMMIT...CARSON PASS. * SNOW ACCUMULATIONS: AN ADDITIONAL 3 TO 6 INCHES NEAR PASS LEVEL AFTER MIDNIGHT...WITH AN ADDITIONAL 1 TO 2 FEET OVER THE HIGHER PEAKS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
486 WWUS46 KSTO 031759 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 959 AM PST WED DEC 3 2014 CAZ068-069-040600- /O.CON.KSTO.WS.W.0009.000000T0000Z-141204T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 959 AM PST WED DEC 3 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY ABOVE 7000 FEET... * IMPACTS: TRAVELERS MAY EXPERIENCE DELAYS ESPECIALLY LATE THIS AFTERNOON AND EVENING. CHAIN RESTRICTIONS LIKELY THROUGH THE PASSES BETWEEN 4 PM-MIDNIGHT. VISIBILITIES WILL BE REDUCED TO LESS THAN A MILE AT TIMES IN HEAVY SNOW BANDS. * CONFIDENCE: HIGH. * TIMING: RAIN OVER THE PASSES THROUGH THE DAY. RAIN CHANGING TO SNOW LATE THIS AFTERNOON. THE PERIOD OF HEAVIEST SNOWFALL IS EXPECTED BETWEEN 4PM-MIDNIGHT TONIGHT. * LOCATIONS INCLUDE: DONNER PASS...ECHO SUMMIT...CARSON PASS. * SNOW ACCUMULATIONS: AN ADDITIONAL 3-5 INCHES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SNOW AND LOW VISIBILITIES ARE FORECAST LATE THIS AFTERNOON AND EVENING THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
250 WWUS46 KSTO 040528 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 928 PM PST WED DEC 3 2014 CAZ068-069-040630- /O.CAN.KSTO.WS.W.0009.000000T0000Z-141204T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 928 PM PST WED DEC 3 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELED THE WINTER STORM WARNING. SNOW LEVELS REMAIN HIGH ABOVE MAJOR TRANS-SIERRA PASS LEVELS THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELED. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ RB
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 1, 4:06 AM PST, 8 hours 29 minutes earlier.
Area forecast discussion, Dec 1, 4:06 AM PST, 8 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 406 AM PST Mon Dec 1 2014 .Synopsis... Unsettled weather continues through the week with a continued threat of precipitation. Lingering precipitation over portions of interior Northern California today, mainly to the north of Interstate 80, with snow levels around 7000 feet. A wetter system will bring more precipitation Tuesday and Wednesday. && .Discussion... Lots of cloudiness and areas of showers continue across the interior of NorCal early this morning despite the upper ridge moving overhead. Temperatures early this morning are a little cooler than 24 hours ago and range from the mid 30s to lower 40s in the mountains to the upper 40s to mid 50s in the valley. The threat for scattered showers will continue today as plenty of low-level moisture lingers. Most of the showers are expected to occur north of Interstate 80 where warm advection will be the strongest. Snow levels will generally be around 6000-7000 feet. Little change to timing or intensity of the next event Tuesday into Thursday. Precipitation moving through interior Northern California this afternoon into this evening as another wave moves through the area. Snow is falling in the Sierra with up to 6 inches possible above 6000 ft. Extended the snow advisory into 10 pm this evening. Precipitation will diminish Monday for areas south of the Interstate 80 corridor as weak shortwave ridge builds into the area ahead of the upper level low off the California coast. Some lingering moisture and a weak disturbance may move across the far north in the afternoon for a threat of showers on Monday north of the I-80...especially over the mountains and Shasta County. Precipitation spreads across the area again Tuesday as a closed low off the coast approaches. Appears the system will tap into deeper moisture ahead of it presently off the coast of Baja (TPW forecast to be around an inch up into NorCal), and with strong forcing we'll likely see some impressive precipitation generated across the region. Showers and isolated/scattered thunderstorms continue Tuesday night through Wednesday as the upper low moves onshore. Gusty winds will also be possible at times. Rainfall totals of an inch or two will be possible by Thursday in the valley with up to 5 inches possible in some of the wetter spots on the west slopes of the northern Sierra. The higher elevations of the northern Sierra may see 12 to 18 inches of snow along the crest, while the higher elevations of Lassen National Park may see several feet of snowfall accumulation. Main impacts from the storm will be possible travel delays across the northern Sierra passes due to heavy snowfall along with wet and slick roads at the lower elevations. Periods of moderate to heavy rain over the burn scars left from the wildfires the past few summers could lead to local debris flows. && .Extended Discussion (Friday through Monday)... A weak and splitting system near, to just inside, 130W on Friday into Saturday warrants a slight chance to chance mention of precip. The GFS is about 6 hrs faster than the EC bringing the wave through north to central CA. However, the GEM cuts it off offshore of SoCal. Weak ridging may hold on through Sunday, followed by a more dynamic trough late Monday into Tuesday. Models are hinting that the system early next week may give NorCal just a glancing blow, with most of the dynamics remaining north of the area. Daytime highs will be around 60 in the valley and 40s-50s in the foothills/mountains with a partly to mostly cloudy sky. JClapp && .Aviation... An area of light rain to drizzle between highways 20 and 36 this morning. Precipitation will continue to move east, mainly ending between 14z and 17z. The northern Sac Valley under MVFR with isold IFR cigs much of today with IFR conditions in Delta and up west side of the Sac Valley this morning. Patchy IFR/LIFR fog to potential develop across portions of the Valley this morning toward sunrise. For the mountains, widespread IFR/LIFR conditions will continue through at least mid morning, becoming more isolated afterward. JClapp && .STO Watches/Warnings/Advisories... winter storm watch from tuesday morning through late wednesday night above 7000 feet in the west slope northern sierra nevada. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 3:30 AM PST | Winter Storm Watch | STO | 9 hr | |
| Dec 1, 3:06 PM PST | Flash Flood Watch | STO | El Dorado, Placer, Tuolumne | 55 hr |
Nearby
Winter Storm Warnings in California, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.